Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 176, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 3, 2007, 5:41 PM CDT for Issaquena County, Sharkey County, Washington County, Mississippi. It was in force for 64 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2007, 5:41 PM CDT (22:41 UTC)
- Expired
- May 3, 2007, 6:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Issaquena County, MS, Sharkey County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 138 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 6:06 PM CDT | TSTM WND DMG | Hollandale, MS | TREE LIMBS DOWN AROUND HOLLANDALE |
| May 3, 6:06 PM CDT | HAIL 0.75 | Hollandale, MS | PENNY HAIL REPORTED IN HOLLANDALE. |
| May 3, 6:11 PM CDT | TSTM WND DMG | 14 Sw Hollandale, MS | ON LAKE WASHINGTON, LAWN FURNITURE WAS THROWN INTO TREES. |
| May 3, 6:11 PM CDT | TSTM WND DMG | 7 Ne Mayersville, MS | POSSIBLE GUSTNADO BRIEFLY TOUCHED DOWN OFF GRACE RD IN NE ISSAQUENA CO. WITNESSES REPORTED THE FUNNEL TOUCHING DOWN AND TEARING THE TOP OFF A BARN THEN TEARING CORN UP IN A FIELD. |
| May 3, 6:11 PM CDT | HAIL 1 | 7 Ne Mayersville, MS | NICKEL TO QUARTER SIZED HAIL FELL IN GRACE AND ACROSS THE 3 COUNTIES OF SE WASHINGTON, W SHARKEY AND NE ISSAQUENA. OCCURRED 611-622 PM. |
| May 3, 6:20 PM CDT | TSTM WND DMG | 3 N Anguilla, MS | A FEW TREES WERE BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 5:38 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 032241
SVRJAN
MSC055-125-151-032345-
/O.NEW.KJAN.SV.W.0176.070503T2241Z-070503T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
541 PM CDT THU MAY 3 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LELAND...HOLLANDALE...GREENVILLE...
ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF ROLLING FORK...
* UNTIL 645 PM CDT
* AT 541 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 11
MILES SOUTHWEST OF LAKE WASHINGTON...OR ABOUT 7 MILES SOUTH OF
EUDORA...AND MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAKE WASHINGTON BY 550 PM CDT...
HOLLANDALE AND 9 MILES NORTH OF ANGUILLA BY 600 PM CDT...
DELTA CITY...NITTA YUMA AND 8 MILES SOUTH OF AVON BY 605 PM CDT...
DARLOVE BY 610 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3329 9078 3323 9072 3292 9067 3287 9108
3297 9107 3299 9112 3313 9112 3329 9103
3330 9107 3326 9110 3333 9114 3339 9109
3354 9079
$$
GARRETT1 follow-up statement
000
WWUS54 KJAN 032305
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
605 PM CDT THU MAY 3 2007
MSC055-125-151-032345-
/O.CON.KJAN.SV.W.0176.000000T0000Z-070503T2345Z/
WASHINGTON MS-SHARKEY MS-ISSAQUENA MS-
605 PM CDT THU MAY 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR ISSAQUENA...SHARKEY AND WASHINGTON COUNTIES...
AT 605 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
ROLLING FORK...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ANGUILLA BY 610 PM CDT...
NITTA YUMA AND DELTA CITY BY 615 PM CDT...
DARLOVE BY 625 PM CDT...
LAT...LON 3329 9078 3323 9072 3292 9067 3287 9108
3297 9107 3299 9112 3313 9112 3329 9103
3330 9107 3326 9110 3333 9114 3339 9109
3354 9079
$$
DHBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:25 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, May 3, 2:25 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 225 PM CDT THU MAY 3 2007 .SHORT TERM...THE INITIAL LINE OF SHOWERS AND THUNDERSTORMS ACROSS SOUTH-CENTRAL MS WILL MOVE RAPIDLY NORTHEAST THIS AFTERNOON AND EXIT INTO ALABAMA BY THIS EVENING. A FEW REPORTS OF LARGE HAIL AND DAMAGING WINDS HAVE ALREADY BEEN RECEIVED WITH THIS LINE. A SECOND AREA OF THUNDERSTORMS IS MOVING RAPIDLY ACROSS NORTHERN LA AND WILL SPREAD INTO THE FORECAST WITHIN A FEW HOURS. WIND DAMAGE...LARGE HAIL AND HEAVY RAIN ARE ALL POSSIBLE WITH THIS ACTIVITY. THE STORMS WILL CONTINUE FOR MUCH OF THE NIGHT AND INTO THE FIRST HALF OF FRIDAY. THEN A DRYING TREND IS EXPECTED AS THE WEAKENING MID LEVEL LOW MOVES OFF TO THE EAST. .LONG TERM...STRONG RIDGING WILL DEVELOP ACROSS THE AREA SATURDAY INTO NEXT WEEK. THIS WILL LEAD TO A WARM AND MAINLY DRY PERIOD. ANY SHOWER AND THUNDERSTORM ACTIVITY THAT DOES DEVELOP WILL BE ISOLATED AND LIMITED TO THE LATE AFTERNOON AND EVENING HOURS. NO CHANGES MADE TO THE EXTENDED FORECAST THIS AFTERNOON. && .AVIATION...MAIN ISSUE FOR THE TAF SITES WILL BE TSTMS THIS AFTERNOON AND OVERNIGHT. INITIAL LINE MAY AFFECT KJAN..KMEI AND KHBG. A SECOND AREA OF TSTMS WILL AFFECT KGLH...KGWO AND KJAN LATE THIS AFTERNOON AND EVENING. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 65 82 64 84 / 60 49 22 15 MERIDIAN 61 81 61 83 / 33 28 36 15 VICKSBURG 67 83 67 87 / 63 57 14 11 HATTIESBURG 63 83 66 85 / 27 42 30 24 NATCHEZ 66 81 67 85 / 62 56 12 15 GREENVILLE 64 79 66 86 / 66 54 14 7 GREENWOOD 65 79 66 85 / 62 48 21 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SCW
Hazardous weather outlook, May 3, 5:01 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 501 PM CDT THU MAY 03 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 042201- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 501 PM CDT THU MAY 03 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO THE OVERNIGHT HOURS ALONG AND WEST OF THE MISSISSIPPI RIVER. ISOLATED SEVERE STORMS ARE POSSIBLE OVER THE REST OF THE AREA THROUGH THE NIGHT. A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS HAD DEVELOPED FROM NORTHERN LOUISIANA BACK INTO SOUTHEAST TEXAS. THIS AREA OF STORMS WILL CONTINUE TO MOVE EAST AND AFFECT NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND WESTERN MISSISSIPPI TONIGHT. OTHER ISOLATED SEVERE STORMS WILL DEVELOP OUT AHEAD OF THIS COMPLEX...AND WILL MOVE NORTH TO NORTHEAST ACROSS CENTRAL AND EASTERN MISSISSIPPI THROUGH THE EVENING HOURS. EVENTUALLY...THE COMPLEX OF STORMS COMING EAST OUT OF LOUISIANA AND TEXAS COULD AFFECT THESE AREAS LATER TONIGHT. DAMAGING WINDS...INCLUDING THE POSSIBILITY OF WIND GUSTS OF GREATER THAN 80 MPH...LARGE HAIL...INCLUDING A FEW REPORTS OF GOLFBALL TO BASEBALL SIZED HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THESE STORMS. ...FLOODING... THUNDERSTORMS ARE EXPECTED TO PRODUCE LOCAL RAINFALL AMOUNTS IN THE 1 TO 3 INCH RANGE GENERALLY ALONG AND NORTH OF INTERSTATE 20. THIS WILL CAUSE PONDING OF ROADS AND FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING...OTHERWISE ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY MORNING...MAY 10TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 3, 2:55 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL 2 SE PINOLA 31.86N 89.94W
05/03/2007 E0.88 INCH SIMPSON MS BROADCAST MEDIA
NICKEL HAIL NEAR PINOLA. REPORT RELAYED BY WLBT TV.
&&
JCULINLocal storm report, May 3, 3:23 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 1 NW MIZE 31.88N 89.57W
05/03/2007 M0.25 INCH SMITH MS EMERGENCY MNGR
&&
HAMRICKLocal storm report, May 3, 4:37 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL EUDORA 33.12N 91.26W
05/03/2007 E0.88 INCH CHICOT AR LAW ENFORCEMENT
NICKEL HAIL IN EUDORA
&&
JCULINLocal storm report, May 3, 4:56 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 3 N FOREST 32.40N 89.47W
05/03/2007 SCOTT MS LAW ENFORCEMENT
A FEW TREES DOWN OFF HIGHWAY 35 AROUND FOREST.
&&
JCULINLocal storm report, May 3, 5:21 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
521 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TORNADO BASTROP 32.77N 91.91W
05/03/2007 MOREHOUSE LA EMERGENCY MNGR
TREES AND POWER LINES DOWN. HOMES DAMAGED AND PEOPLE
TRAPPED IN HOMES IN BASTROP. POSSIBLE TORNADO.
0448 PM TORNADO 4 N BASTROP 32.83N 91.91W
05/03/2007 MOREHOUSE LA BROADCAST MEDIA
NUMEROUS TREES DOWN AND HOMES DAMAGED IN THE TOWN OF LOG
CABIN. POSSIBLE TORNADO.
&&
JCULINLocal storm report, May 3, 5:31 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
531 PM CDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST BASTROP 32.77N 91.91W
05/03/2007 E80.00 MPH MOREHOUSE LA EMERGENCY MNGR
TREES AND POWER LINES DOWN. HOMES DAMAGED AND PEOPLE
TRAPPED IN HOMES IN BASTROP. POSSIBLE TORNADO.
0448 PM TSTM WND GST 4 N BASTROP 32.83N 91.91W
05/03/2007 E80.00 MPH MOREHOUSE LA BROADCAST MEDIA
NUMEROUS TREES DOWN AND HOMES DAMAGED IN THE TOWN OF LOG
CABIN. POSSIBLE TORNADO.
&&
JCULINThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 12:51 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 54 min |
| May 3, 1:43 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 30 min |
| May 3, 1:45 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 60 min |
| May 3, 2:09 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 51 min |
| May 3, 2:30 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 46 min |
| May 3, 4:08 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 37 min |
| May 3, 4:08 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Yazoo | 67 min |
| May 3, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 21 min |
| May 3, 5:47 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 43 min |
| May 3, 6:22 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 53 min |
| May 3, 6:28 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys | 43 min |
| May 3, 6:58 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 20 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.